zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On Green’s functions and positive solutions for boundary value problems on time scales. (English) Zbl 1007.34025
The authors investigate the second-order dynamic equation on a time scale $$ -[p(t)y^\Delta]^\nabla+q(t)y=h(t). \tag{*} $$ Recall that a time scale $\bold T$ is any closed subset of $\bbfR$, where the jump operators $\sigma(t)=\inf\{s>t, s\in \bold T\}$, $\rho(t)=\sup\{s<t, s\in \bold T\}$ are defined. Using these operators, the so-called $\Delta$-derivative and $\nabla$-derivative of a function $f:\bold T\to \bbfR$ are defined by $$ f^\Delta(t)=\lim_{s\to t}\frac{f(s)-f(\sigma(t))}{s-\sigma(t)},\quad f^\nabla(t)=\lim_{s\to t}\frac{f(s)-f(\rho(s))}{s-\rho(t)}. $$ First, the basic properties of solutions to (*) are established (Wronskian-type identity for homogeneous equation, variation of parameters formula,…). Then, the attention is focused on the Sturm-Liouville boundary value problem associated with (*), in particular, properties of Green’s function to this boundary value problem are investigated. In the last part of the paper, these properties of Green’s function are used to study the existence of positive solutions to (*).

MSC:
34B24Sturm-Liouville theory
34B27Green functions
39A10Additive difference equations
WorldCat.org
Full Text: DOI
References:
[1] Agarwal, R. P.; Bohner, M.: Basic calculus on time scales and some of its applications. Results math. 35, 3-22 (1999) · Zbl 0927.39003
[2] Agarwal, R. P.; Bohner, M.; Wong, P. J.: Sturm--Liouville eigenvalue problems on time scales. Appl. math. Comput. 99, 153-166 (1999) · Zbl 0938.34015
[3] Ahlbrandt, C. D.; Bohner, M.; Ridenhour, J.: Hamiltonian systems on time scales. J. math. Anal. appl. 250, 561-578 (2000) · Zbl 0966.39010
[4] Aslim, G.; Guseinov, G. Sh.: Weak semirings, ${\omega}$-semirings, and measures. Bull. allahabad math. Soc. (India) 14, 1-20 (1999) · Zbl 1102.28301
[5] Atici, F. M.: Existence of positive solutions of nonlinear discrete Sturm--Liouville problems. Math. comput. Modelling 32, 599-607 (2000) · Zbl 0965.39009
[6] Atici, F. M.; Guseinov, G. Sh.: Positive periodic solutions for nonlinear difference equations with periodic coefficients. J. math. Anal. appl. 232, 166-182 (1999) · Zbl 0923.39010
[7] Atici, F. M.; Guseinov, G. Sh.: On the existence of positive solutions for nonlinear differential equations with periodic boundary conditions. J. comput. Appl. math. 132, 341-356 (2001) · Zbl 0993.34022
[8] Atici, F. M.; Guseinov, G. Sh.; Kaymakçalan, B.: On Lyapunov inequality in stability theory for Hill’s equation on time scales. J. inequal. Appl. 5, 603-620 (2000) · Zbl 0971.39005
[9] B. Aulbach, S. Hilger, Linear dynamic processes with inhomogeneous time scale, in: Nonlinear Dynamics and Quantum Dynamical Systems, Akademie Verlag, Berlin, 1990, pp. 9--20. · Zbl 0719.34088
[10] Erbe, L. H.; Hilger, S.: Sturmian theory on measure chains. Differential equations dynamics systems 1, 223-246 (1993) · Zbl 0868.39007
[11] Erbe, L. H.; Hu, S.; Wang, H.: Multiple positive solutions of some boundary value problems. J. math. Anal. appl. 184, 640-648 (1994) · Zbl 0805.34021
[12] Erbe, L. H.; Peterson, A.: Green’s functions and comparison theorems for differential equations on measure chains. Dynamics contin. Discrete impuls. Systems 6, 121-137 (1999) · Zbl 0938.34027
[13] Erbe, L. H.; Peterson, A.: Positive solutions for a nonlinear differential equation on a measure chain. Math. comput. Modelling 32, 571-585 (2000) · Zbl 0963.34020
[14] Erbe, L. H.; Peterson, A.: Eigenvalue condition and positive solutions. J. differ. Equations appl. 6, 165-191 (2000) · Zbl 0949.34015
[15] Erbe, L. H.; Wang, H.: On the existence of positive solutions of ordinary differential equations. Proc. amer. Math. soc. 120, 743-748 (1994) · Zbl 0802.34018
[16] Guo, D.; Lakshmikantham, V.: Nonlinear problems in abstract cones. (1988) · Zbl 0661.47045
[17] G.Sh. Guseinov, B. Kaymakçalan, On a disconjugacy criterion for second order dynamic equations on time scales, J. Comput. Appl. Math., this issue.
[18] Hilger, S.: Analysis on measure chains--a unified approach to continuous and discrete calculus. Results math. 18, 18-56 (1990) · Zbl 0722.39001
[19] Krasnosel’skii, M. A.: Positive solutions of operator equations. (1964)
[20] Lakshmikantham, V.; Sivasundaram, S.; Kaymakçalan, B.: Dynamic systems on measure chains. (1996.) · Zbl 0869.34039